Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 253, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 2004, 6:58 PM CDT for Ford County, Kansas. It was in force for 77 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2004, 6:58 PM CDT (23:58 UTC)
- Expired
- Jul 4, 2004, 8:15 PM CDT
- In force
- 77 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ford County, KS
The radar
The Dodge City radar (KDDC), 13 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:25 PM CDT | TSTM WND GST 60 | Bucklin, KS | |
| Jul 4, 7:25 PM CDT | HAIL 0.75 | Dodge City, KS | |
| Jul 4, 7:25 PM CDT | HAIL 0.88 | Bucklin, KS | |
| Jul 4, 7:25 PM CDT | HAIL 0.88 | Dodge City, KS | |
| Jul 4, 7:28 PM CDT | HAIL 1.75 | 2 Sw Dodge City, KS | |
| Jul 4, 7:30 PM CDT | TSTM WND DMG | Dodge City, KS | ONE AND A HALF INCH DIAMETER TREE BRANCH BLOW DOWN. |
| Jul 4, 7:30 PM CDT | HAIL 1 | Dodge City, KS | |
| Jul 4, 7:31 PM CDT | TSTM WND GST 60 | Dodge City, KS | |
| Jul 4, 7:32 PM CDT | HAIL 0.88 | 2 Nw Dodge City, KS | |
| Jul 4, 7:32 PM CDT | HAIL 0.88 | Dodge City, KS | |
| Jul 4, 7:33 PM CDT | HAIL 1 | Dodge City, KS | |
| Jul 4, 7:35 PM CDT | HAIL 0.88 | 2 S Dodge City, KS | |
| Jul 4, 7:35 PM CDT | HAIL 0.88 | Dodge City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 042358 SVRDDC KSC057-050115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 657 PM CDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 815 PM CDT * AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTH OF HOWELL...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF FORD COUNTY... HOWELL... KINGSDOWN... DODGE CITY... FT. DODGE... WRIGHT... SPEARVILLE... WINDTHORST... BELLEFONT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3747 10020 3748 9958 3788 9960 3791 10021 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 230 PM CDT SUN JUL 4 2004 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES TODAY REVOLVE AROUND THE VERY DIFFICULT TASK OF GUESSING WHERE THUNDERSTORMS WILL DEVELOP AND THE TRAJECTORY OF NOCTURNAL CONVECTIVE CLUSTERS BOTH TONIGHT AND MONDAY NIGHT. ANTICIPATING JUST HOW COOL TEMPERATURES WILL BE ON TUESDAY ALSO IS VERY UNCERTAIN AND WILL DEPEND HEAVILY ON HOW MUCH SUN REACHES THE SURFACE. SYNOPTIC SCALE UPWARD VERTICAL MOTION WITH THE VIGOROUS SHORT WAVE EVIDENT ON ANALYSES AND SATELLITE IMAGERY OVER NORTHWESTERN NEW MEXICO WAS ERODING THE MID LEVEL CAPPING INVERSION OVER EASTERN COLORADO AND WESTERN KANSAS EARLY THIS AFTERNOON, AND THUNDERSTORMS ALREADY WERE BLOSSOMING NEAR THE COLORADO/KANSAS BORDER BY 130 PM. THE OLD OUTFLOW BOUNDARY FROM THE CONVECTIVE CLUSTER WHICH RIPPLED ACROSS CENTRAL KANSAS OVERNIGHT STILL WAS EVIDENT FROM CENTRAL OKLAHOMA TO A WEAK LOW PRESSURE SYSTEM JUST NORTHEAST OF ELKHART. A TONGUE OF VERY MOIST, UNSTABLE AIR WAS SPREADING INTO SOUTHWESTERN KANSAS ON THE COOL SIDE OF THE OUTFLOW BOUNDARY, AND THUNDERSTORMS SHOULD EXPLODE OVER SOUTHWESTERN KANSAS NEAR THE BOUNDARY BY LATE AFTERNOON. ALTHOUGH DEEP LAYER SHEAR IS NOT TERRIBLY STRONG WITH H5 WINDS ON THE PROFILER NETWORK ONLY AROUND 15 KNOTS, BACKED LOW LEVEL FLOW MAY PROVIDE ENOUGH SHEAR FOR A FEW SUPERCELLS. THERE MAY BE ENOUGH SHEAR IN THE ALL-IMPORTANT LOWEST KILOMETER OR TWO TO SUPPORT A BRIEF TORNADO WITH ANY ROTATING THUNDERSTORM WHICH MOVES OVER THE OLD BOUNDARY. LATER THIS EVENING, THE THUNDERSTORMS LIKELY WILL ORGANIZE INTO A MCS OVER SOUTHWESTERN KANSAS AND PROPAGATE EASTWARD NORTH OF THE OLD BOUNDARY. THE AVN HAS HAD DIFFICULTY WITH KEEPING THE QPF TOO FAR NORTH RECENTLY, AND THE ETA SOLUTION LOOKS MUCH MORE REASONABLE, ESPECIALLY WITH THE EVENING THUNDERSTORM CLUSTER. ANOTHER CLUSTER LIKELY WILL DEVELOP FARTHER NORTH AND RIPPLE ALONG THE MID LEVEL BAROCLINIC ZONE ACROSS NORTHERN KANSAS, POSSIBLY MERGING WITH THE SOUTHERN CLUSTER OVER EASTERN KANSAS LATER TONIGHT. THERE SHOULD BE FAIRLY WIDESPREAD RAINFALL, BUT MOST OF SOUTHWESTERN KANSAS HAS HAD ENOUGH TIME WITHOUT RAINFALL FOR WATER TO RUN OFF. THUS, NO WATCHES ARE PLANNED AT THIS TIME. OUTFLOW FROM THE EXPECTED OVERNIGHT THUNDERSTORMS SHOULD PUSH WELL INTO OKLAHOMA BY MORNING, AND MOST OF MONDAY SHOULD BE FAIRLY QUIET. PRESSURES WILL FALL OVER NORTHEASTERN COLORADO MONDAY AFTERNOON AS THE STRONG WAVE OVER THE NORTHERN ROCKIES DIGS TOWARD THE CENTRAL PLAINS, AND THE OUTFLOW BOUNDARY LIKELY WILL MOVE BACK NORTHWARD TOWARD INTO SOUTHERN KANSAS BY AFTERNOON. STRONG AFTERNOON HEATING AND CONVERGENCE ALONG THIS BOUNDARY SHOULD BE SUFFICIENT TO SUPPORT DEVELOPMENT OF THUNDERSTORMS IN SOUTHERN KANSAS AGAIN MONDAY AFTERNOON. STRONG UPSLOPE FLOW NORTH OF THE INVADING COLD FRONT LIKELY WILL SUPPORT A POST FRONTAL CONVECTIVE CLUSTER MONDAY NIGHT INTO EARLY TUESDAY. TUESDAY WILL START OUT QUITE COOL WITH EXTENSIVE STRATIFORM CLOUDINESS IN THE COLD AIR ADVECTION BEHIND THE CANADIAN COLD FRONT AND POSSIBLY SOME LIGHT RAINFALL IN THE STRATIFORM RAIN REGION BEHIND THE OVERNIGHT CONVECTIVE CLUSTER. TEMPERATURES COULD REMAIN IN THE UPPER 60S IF THE CLOUD COVER HOLDS HOWEVER, SUFFICIENT SUBSIDENCE UNDER THE LOW LEVEL RIDGE SHOULD EXIST TO SUPPORT BREAKS IN THE CLOUD DECK AT LEAST OVER THE WESTERN ZONES DURING THE AFTERNOON HOURS. DAYS 3-7... ANOMALOUS CIRCULATION REGIME CONTINUES IN PLACE ACROSS THE NORTHERN HEMISPHERE, FEATURING A LOT OF HIGHER LATITUDE BLOCKING WITH EASTERLY WIND ANOMALIES AND SUBTROPICAL CYCLONIC/WESTERLY WIND ANOMALIES. THIS SITUATION HAS TRANSLATED TO SPLIT FLOW PATTERNS ACROSS THE CONTINENTS, AND CAN BE LINKED TO THE RECENT CONVECTIVELY ACTIVE PHASE OF THE MADDEN-JULIAN OSCILLATION (MJO). PER CDC AND CPC DIAGNOSTIC INFORMATION, THE REMAINS OF THIS FEATURE IS CURRENTLY IN THE WESTERN HEMISPHERE, AND THAT IS CONSISTENT WITH THERE BEING SUBTROPICAL JETS (STJ), INCLUDING THE ONE ENTERING THE SOUTHWESTERN USA FROM THE LOWER LATITUDES OF THE EASTERN PACIFIC OCEAN BASIN. THIS STJ HAS BEEN RESPONSIBLE FOR NUMEROUS UPPER TROPOSPHERIC JET STREAKS THAT HAVE BEEN A SIGNIFICANT CONTRIBUTING FACTOR TO RECENT ROUNDS (FOR AT LEAST THE LAST WEEK) OF THUNDERSTORMS ACROSS THE PLAINS. AT THIS TIME, TROPICAL CONVECTION IS BECOMING ENHANCED ACROSS THE INDIAN OCEAN, NEAR 10N/80E, WHILE STILL PERSISTING ACROSS ROUGHLY NORTHERN SOUTH AMERICA AND WEAKENING NEAR THE DATELINE. THIS IS CONSISTENT WITH A MJO LIFECYCLE BEHAVIOR. WHETHER OR NOT THIS LEADS TO THE NEXT CONVECTIVELY ACTIVE PHASE OF THE MJO STARTING IN THE INDIAN OCEAN IS UNCLEAR (ESPECIALLY GIVEN THE 0.5 TO 1.0C POSITIVE SST ANOMALIES AROUND THE EQUATORIAL DATELINE). HOWEVER, GIVEN ATMOSPHERIC ANGULAR MOMENTUM CONSIDERATIONS (AAM) AND CURRENT SHORTER TIME SCALE WAVE ENERGY DISPERSION AMPLIFICATION EVENTS (LESS THAN 10 DAYS) EMANATING FROM ASIA, I BELIEVE OUR CIRCULATION REGIME IS SLOWLY RETROGRESSIVE, AND SHOULD STAY THAT WAY FOR THE NEXT 1-3 WEEKS. THE CDC REFORECAST ENSEMBLE OUTPUT ILLUSTRATES THIS NOTION QUITE WELL, ESPECIALLY THE WEEK-TWO CALIBRATED OUTPUT DESIGNED TO REMOVE SYSTEMATIC MODEL BIASES. IN REGARD TO THE SINGLE (DETERMINISTIC) RUNS, I THINK THE ECMWF IS THE MODEL OF CHOICE. HOWEVER, THE OUTPUT FROM THE OTHER OPERATIONAL CENTERS ARE SIMILAR AS THE INITIAL CONDITIONS DESCRIBED ABOVE BECOME BETTER SAMPLED EACH DAY. THE GENERAL SCENARIO FOR WEEK 1 IS THAT AFTER THE FIRST MID/UPPER TROPOSPHERIC TROUGH FROM THE NORTHWEST STATES DIGS INTO THE PLAINS BY TUESDAY, THE CLOSED LOW MOVING INTO THE GULF OF ALASKA SHOULD DIG INTO THE NORTHWEST STATES/ROCKIES BY LATE IN THE WEEK (AROUND FRIDAY). PERHAPS LINKED TO INCREASING TROPICAL CONVECTION IN THE INDIAN OCEAN, WHAT HAS BEEN BLOCKING ACROSS WESTERN CANADA SHOULD SHIFT WEST TO AROUND 160W BY NEXT WEEKEND. AFTERWARDS, GOING INTO WEEK 2 I WOULD THEN EXPECT MORE HEIGHT RISES ACROSS THE ROCKIES, TO PERHAPS SHIFT OFF THE USA WEST COAST BY WEEK 3 (WITH A TROUGH AGAIN APPEARING ACROSS THE PLAINS). THUS, WITH MY FORECAST PERIOD STARTING TUESDAY NIGHT (JULY 6), THE CWA SHOULD STILL BE IN A COOL MOIST LOW-LEVEL SOUTHEASTERLY UPSLOPE FLOW SITUATION, WITH MORE CONVECTION MOVING OFF THE HIGHER TERRAIN INTO WESTERN KANSAS. GIVEN THAT THIS CONVECTION WOULD BE ELEVATED AND IN A WEAKEN STATE, AS WELL AS UNCERTAINLY IT WOULD EVEN SURVIVE, I WENT JUST SLIGHT CHANCE POPS. MAXIMUM TEMPERATURES SHOULD SLOWLY WARM WEDNESDAY WITH MORE LATE DAY, ETC., HIGHER TERRAIN BRED THUNDERSTORMS. I ONLY KEPT MAX TEMPS FROM THE MID 70S EAST TO LOW 80S WEST (GRADIENT MAY BE VERY SHARP) GIVEN THE ANOMALOUSLY COOL CHARACTERISTIC OF THE RETREATING POLAR AIRMASS (SOURCE IS FROM CANADA AND IS AT LEAST 2 STANDARD DEVIATIONS BELOW CLIMO). AHEAD OF THE NEXT TROUGH, I EXPECT MAX TEMPS TO WARM SUBSTANTIALLY THURSDAY, PERHAPS OVER 100F IN THE WESTERN COUNTIES. HOWEVER, GIVEN RECENT SOIL MOISTURE CONSIDERATIONS, I KEPT TEMPS IN THE 90S. SINCE THIS WARM AIRMASS SHOULD BE CAPPED, I KEPT THURSDAY DRY. BY LATE FRIDAY AND THROUGH NEXT WEEKEND, YET ANOTHER SURGE OF UNSEASONABLY COOL AIR SHOULD MOVE INTO THE PLAINS AND MY CWA. THAT WILL RETURN US BACK TO A SITUATION SIMILAR TO WHAT WE HAVE AT THIS TIME. I LOWERED TEMPS AND INCREASED POPS FOR NEXT WEEKEND, AND THE LOCAL 8-10 FORECAST FOR JULY 12-14 WILL CONTINUE TO READ BELOW NORMAL TEMPERATURES AND ABOVE NORMAL RAINFALL (WE STILL NEED THE RAIN). && .PRELIMINARY POINT TEMPS/POPS... DDC 65 90 59 76 / 60 50 60 30 GCK 63 89 58 76 / 50 40 60 30 EHA 61 91 57 79 / 20 30 40 40 LBL 64 92 61 76 / 50 50 60 50 HYS 64 88 58 75 / 50 20 60 20 P28 70 92 65 78 / 70 50 60 50 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 01/BERRY
Hazardous weather outlook, Jul 4, 11:51 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1151 AM CDT SUN JUL 4 2004 KSZ030-031-043>046-061>066-074-079>081-084-090-051100- BARBER-EDWARDS-ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-KIOWA-LANE- MORTON-NESS-PAWNEE-PRATT-RUSH-SCOTT-STAFFORD-STANTON-TREGO- 1151 AM CDT (1051 AM MDT) SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. HIGH WIND AND HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS WITH THESE THUNDERSTORMS. THE GROUND IS SATURATED IN MOST OF RUSH, PAWNEE AND STAFFORD COUNTIES, AND SOME FLOODING OF SMALL STREAMS IS POSSIBLE TONIGHT. LATE THIS MORNING, A SURFACE LOW PRESSURE SYSTEM WAS CENTERED OVER EXTREME SOUTHWESTERN KANSAS, AND AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS EXTENDED FROM THE SURFACE LOW INTO CENTRAL OKLAHOMA. A VIGOROUS UPPER LEVEL TROUGH WAS OVER NORTHWESTERN NEW MEXICO. THE UPPER LEVEL TROUGH WILL MOVE EASTWARD TOWARD THE CENTRAL PLAINS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON NEAR THE COLORADO BORDER. THERE IS SUFFICIENT INSTABILITY AND WIND SHEAR TO SUPPORT A FEW SUPERCELLS WITH VERY LARGE HAIL THIS EVENING. BY LATE EVENING, THE THUNDERSTORMS WILL CONGEAL INTO A MORE ORGANIZED CLUSTER OVER CENTRAL AND SOUTH CENTRAL KANSAS WITH LOCALLY HEAVY RAINFALL, HIGH WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON MONDAY AND THIS WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE REGION. ADDITIONAL THUNDERSTORMS CAN BE EXPECTED BEHIND THE FRONT MONDAY NIGHT INTO EARLY TUESDAY MORNING AND AGAIN TUESDAY NIGHT. THERE MAY BE SCATTERED THUNDERSTORMS ON WEDNESDAY BEFORE A RAPID WARMUP OCCURS THURSDAY INTO FRIDAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL RETURN NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED BETWEEN 300 PM AND 400 PM CDT AROUND SYRACUSE AND JOHNSON CITY. SPOTTERS LIKELY WILL NOT BE NEEDED UNTIL AFTER 10 PM IN BARBER, PRATT AND STAFFORD COUNTIES. KSZ075>078-085>089-051100- CLARK-COMANCHE-FORD-GRANT-GRAY-HASKELL-MEADE-SEWARD-STEVENS- 1151 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. ALTHOUGH HIGH WIND AND HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS WITH THESE THUNDERSTORMS, A BRIEF TORNADO IS POSSIBLE ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. LATE THIS MORNING, A SURFACE LOW PRESSURE SYSTEM WAS CENTERED OVER EXTREME SOUTHWESTERN KANSAS, AND AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS EXTENDED FROM THE SURFACE LOW INTO CENTRAL OKLAHOMA. A VIGOROUS UPPER LEVEL TROUGH WAS OVER NORTHWESTERN NEW MEXICO. THE UPPER LEVEL TROUGH WILL MOVE EASTWARD TOWARD THE CENTRAL PLAINS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON NEAR THE COLORADO BORDER. THERE IS SUFFICIENT INSTABILITY AND WIND SHEAR TO SUPPORT A FEW SUPERCELLS WITH VERY LARGE HAIL THIS EVENING. THE BEST CHANCE FOR TORNADO DEVELOPMENT WILL BE JUST NORTH OF THE OLD OUTFLOW BOUNDARY. THE EXACT LOCATION OF THE BOUNDARY THIS EVENING IS SOMEWHAT UNCERTAIN, BUT THE LATEST DATA SUGGESTS THAT THE GREATEST THREAT WILL BE NEAR A HUGOTON TO MINNEOLA LINE. BY LATE EVENING, THE THUNDERSTORMS WILL CONGEAL INTO A MORE ORGANIZED CLUSTER OVER CENTRAL AND SOUTH CENTRAL KANSAS WITH LOCALLY HEAVY RAINFALL, HIGH WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON MONDAY AND THIS WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE REGION. ADDITIONAL THUNDERSTORMS CAN BE EXPECTED BEHIND THE FRONT MONDAY NIGHT INTO EARLY TUESDAY MORNING AND AGAIN TUESDAY NIGHT. THERE MAY BE SCATTERED THUNDERSTORMS ON WEDNESDAY BEFORE A RAPID WARMUP OCCURS THURSDAY INTO FRIDAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL RETURN NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED BETWEEN 300 PM AND 400 PM CDT AROUND SYRACUSE AND JOHNSON CITY. SPOTTERS LIKELY WILL NOT BE NEEDED UNTIL AFTER 10 PM IN BARBER, PRATT AND STAFFORD COUNTIES. 01
In the hours before
Local storm report, Jul 4, 6:16 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 13 S PLAINS CITY 37.08N 100.59W
07/04/2004 1.75 INCH MEADE KS TRAINED SPOTTER
&&
01Local storm report, Jul 4, 6:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
631 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 13 S PLAINS CITY 37.08N 100.59W
07/04/2004 1.75 INCH MEADE KS TRAINED SPOTTER
0630 PM HAIL PLAINS CITY 37.26N 100.59W
07/04/2004 2.75 INCH MEADE KS TRAINED SPOTTER
&&
01Local storm report, Jul 4, 6:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
654 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 6 SSW MONTEZUMA 37.52N 100.48W
07/04/2004 1.00 INCH GRAY KS PUBLIC
&&
DWThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:21 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 54 min |
| Jul 4, 2:22 AM CDT | Severe Thunderstorm Warning | DDC | Edwards | 23 min |
| Jul 4, 2:32 AM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 43 min |
| Jul 4, 2:33 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 57 min |
| Jul 4, 3:09 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 66 min |
| Jul 4, 3:27 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 63 min |
| Jul 4, 5:54 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 66 min |
| Jul 4, 6:32 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 58 min |
| Jul 4, 6:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.